Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 43, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 7, 2008, 8:40 PM CDT for Leon County, Robertson County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 8:40 PM CDT (01:40 UTC)
- Expired
- May 7, 2008, 9:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Leon County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4305 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 080142
TORFWD
TXC289-395-080230-
/O.NEW.KFWD.TO.W.0043.080508T0140Z-080508T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN LEON COUNTY IN NORTHEAST TEXAS...
EASTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 840 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO
NEAR EASTERLY...MOVING EAST AT 31 MPH.
* THE TORNADO WILL BE NEAR...
MARQUEZ BY 845 PM CDT...
THE COMMUNITY OF HILLTOP LAKES BY 900 PM...
NORMANGEE BY 910 PM CDT...
TAKE COVER ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
LAT...LON 3106 9641 3125 9631 3121 9599 3110 9586
3109 9596 3098 9624
TIME...MOT...LOC 0140Z 286DEG 27KT 3109 9634
$$
922 follow-up statements
000
WWUS54 KFWD 080201
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CDT WED MAY 7 2008
TXC395-080206-
/O.CAN.KFWD.TO.W.0043.000000T0000Z-080508T0230Z/
ROBERTSON TX-
856 PM CDT WED MAY 7 2008
...THE TORNADO WARNING FOR EAST CENTRAL ROBERTSON COUNTY IS
CANCELLED...
THE TORNADIC STORM HAS EXITED THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3098 9624 3121 9630 3121 9599 3110 9586
3109 9596
TIME...MOT...LOC 0156Z 276DEG 21KT 3108 9620
$$
TXC289-080230-
/O.CON.KFWD.TO.W.0043.000000T0000Z-080508T0230Z/
LEON TX-
856 PM CDT WED MAY 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN LEON COUNTY...
AT 856 PM CDT...DOPPLER RADAR OBSERVED A DEVELOPING TORNADO.
THIS TORNADO WAS LOCATED 16 MILES WEST OF LEONA...MOVING EAST AT 25
MPH. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO IN ROBERTSON
COUNTY.
THE TORNADO WILL BE NEAR...
LEONA BY 925 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3098 9624 3121 9630 3121 9599 3110 9586
3109 9596
TIME...MOT...LOC 0156Z 276DEG 21KT 3108 9620
$$000
WWUS54 KFWD 080225
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT WED MAY 7 2008
TXC289-080232-
/O.EXP.KFWD.TO.W.0043.000000T0000Z-080508T0230Z/
LEON TX-
925 PM CDT WED MAY 7 2008
...THE TORNADO WARNING FOR SOUTHWESTERN LEON COUNTY EXPIRES AT 930 PM
CDT...
AT 925 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING HAS EXPIRED.
LAT...LON 3098 9624 3121 9630 3121 9599 3110 9586
3109 9596
TIME...MOT...LOC 0222Z 276DEG 21KT 3106 9602
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 8:21 PM CDT, 19 minutes earlier.
Area forecast discussion, May 7, 8:21 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 821 PM CDT WED MAY 7 2008 .AVIATION... /00Z UPDATE/ DEEP SURFACE LOW CONTINUES TO MOVE TO THE EAST ACROSS THE SOUTHERN PLAINS THIS EVENING. MOST OF THE CONVECTION HAS ENDED ACROSS NORTH TEXAS WITH THE EXCEPTION OF A FEW STORMS TO THE SOUTHEAST OF WACO. WINDS HAVE DIMINISHED OVER THE LAST HOUR...BUT STILL EXPECT NORTHWEST WINDS TO PREVAIL BEHIND FRONT WITH SOME GUSTS. SOME BKN/OVC MID LEVEL CLOUDINESS MAY ALSO OVERSPREAD THE AREA TAF SITES DURING THE NIGHT. 91/DUNN && .PREV DISCUSSION... /ISSUED 321 PM CDT WED MAY 7 2008/ DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING THROUGH SOUTHEASTERN NORTH TEXAS ALONG WHAT LOOKS TO BE A GRAVITY WAVE. MORE SUBSTANTIAL CONVECTION IS LAGGING BEHIND ON THE EASTERN PERIPHERY OF THE UPPER LOW AND WILL AFFECT THE NORTHWESTERN COUNTIES SHORTLY. THE SURFACE LOW IS NOW WELL DEFINED AND IS CENTERED JUST NORTHWEST OF WICHITA FALLS. MAIN FEATURE OF CONCERN IS THE DRYLINE WHICH HAS ALREADY SURGED THROUGH THE WESTERN THIRD OF THE AREA. A FEW ECHOES ARE BEGINNING TO SHOW UP ALONG THE DRYLINE...INDICATING THE EROSION OF THE CAP. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF NORTH TEXAS ALONG AND NORTH OF A LINE ROUGHLY FROM MINERAL WELLS...TO DALLAS...TO SULPHUR SPRINGS. LARGE HAIL AND DAMAGING WINDS AS WELL AS ISOLATED TORNADOES WILL BE POSSIBLE THIS AFTERNOON...MAINLY OVER THE EASTERN HALF OF THE WATCH BOX. AS THE DRYLINE MOVES EAST...AREAS TO THE WEST OF IT WILL SEE A DRAMATIC DECREASE IN PRECIPITATION CHANCES. THERE WILL STILL BE SOME PRECIPITATION CHANCE ASSOCIATED WITH THE UPPER LOW ITSELF AS IT MOVES THROUGH IN A FEW HOURS...BUT THE BULK OF THE ACTIVITY SHOULD BE OVER BY 7 PM. ANOTHER SYSTEM FOLLOWS QUICKLY ON THE HEELS OF THIS ONE WITH A FROPA FRIDAY NIGHT/SATURDAY MORNING. UPPER 80S AND LOWER 90S ARE STILL FORECAST FOR FRIDAY AND SATURDAY...ALTHOUGH MET GUIDANCE IS A FEW DEGREES COOLER THAN THE MAV. THE LATEST GFS TEMPERATURE GUIDANCE FOR SUNDAY IS COOLER THAN PREVIOUS RUNS AND ALSO MUCH DIFFERENT THAN THE OTHER ENSEMBLE MEMBERS. THIS IS MAINLY DUE TO THE OPERATIONAL GFS HAVING LOW LEVEL SOUTHWEST WINDS WHICH THE OTHER MODELS DONT HAVE. THEREFORE HAVE LEANED TOWARDS THE ENSEMBLE SOLUTION. WINDS WILL QUICKLY BECOME SOUTHERLY AGAIN ON SATURDAY AS ANOTHER SURFACE CYCLONE DEVELOPS OVER THE SOUTHERN ROCKIES. UPPER LEVEL FORCING IS FAR AWAY FROM NORTH TEXAS AT THIS TIME...SO HAVE NOT GONE ABOVE SLIGHT CHANCE POPS. ANOTHER COLD FRONTAL PASSAGE IS POSSIBLE SUNDAY. THE MAIN CONCERN HERE WILL BE THE QUALITY OF MOISTURE RETURN WITH SYSTEMS SUCH A SHORT DISTANCE APART. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 85 65 87 68 / 5 0 0 10 10 WACO, TX 60 88 64 87 68 / 5 0 0 5 5 PARIS, TX 61 80 60 84 62 / 40 0 10 10 10 DENTON, TX 59 84 62 86 64 / 5 0 0 10 10 MCKINNEY, TX 59 83 63 86 63 / 10 0 0 10 10 DALLAS, TX 63 85 67 89 70 / 5 0 0 10 10 TERRELL, TX 61 83 64 87 67 / 10 0 0 10 10 CORSICANA, TX 62 83 65 87 67 / 10 0 0 5 5 TEMPLE, TX 58 86 65 92 68 / 5 0 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, May 7, 3:30 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT WED MAY 7 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 PM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING EAST OF A BONHAM...KAUFMAN...TO PALESTINE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE REMAINDER OF NORTH TEXAS. A DRYLINE WILL MOVE EAST ACROSS THE REGION THIS EVENING AND PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARD. HOWEVER...A FEW TORNADOES WILL BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST AS THE DRYLINE MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AS A WEAK COLD FRONT MOVES ACROSS THE RED RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED WEST OF INTERSTATE 35 THROUGH 6 PM AND EAST OF INTERSTATE 35 BETWEEN 4 PM AND 9 PM. 79
In the hours before
Special weather statement, May 7, 7:34 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 PM CDT WED MAY 7 2008
TXZ095-080100-
LAMAR TX-
734 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN LAMAR COUNTY
AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PARIS...MOVING EAST AT 39
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.
HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3364 9572 3389 9577 3390 9548 3389 9545
3388 9535 3390 9533 3360 9530
TIME...MOT...LOC 0034Z 270DEG 34KT 3374 9561
25Local storm report, May 7, 7:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL MARLIN 31.31N 96.89W
05/07/2008 E1.00 INCH FALLS TX AMATEUR RADIO
NEAR REAGAN COMMUNITYSpecial weather statement, May 7, 7:54 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT WED MAY 7 2008
TXZ147-161-080130-
FREESTONE TX-LIMESTONE TX-
754 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FREESTONE COUNTY
CENTRAL LIMESTONE COUNTY
AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF GROESBECK...MOVING NORTHEAST
AT 37 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...MEXIA AND
TEAGUE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3170 9650 3180 9619 3166 9611 3151 9647
3163 9655
TIME...MOT...LOC 0054Z 242DEG 32KT 3159 9645Local storm report, May 7, 8:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST 12 E MARLIN 31.31N 96.69W
05/07/2008 E70 MPH FALLS TX EMERGENCY MNGRLocal storm report, May 7, 8:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 2 SSE BREMOND 31.14N 96.66W
05/07/2008 ROBERTSON TX AMATEUR RADIO
BRIEF TOUCHDOWN...TREES AND POWER LINES DOWNLocal storm report, May 7, 8:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TORNADO 6 ESE BREMOND 31.13N 96.58W
05/07/2008 ROBERTSON TX FIRE DEPT/RESCUE
NEAR PETTEWAY COMM...FROM BREMOND FD RELAYED BY HAMSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 60 min |
| May 7, 7:08 PM CDT | Special Weather Statement | FWD | Leon | 37 min |
| May 7, 7:34 PM CDT | Special Weather Statement | FWD | Lamar | 26 min |
| May 7, 7:41 PM CDT | Tornado Warning | FWD | Falls, Robertson | 49 min |
| May 7, 7:54 PM CDT | Special Weather Statement | FWD | Freestone | 36 min |
| May 7, 8:05 PM CDT | Tornado Warning | FWD | Robertson | 40 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.